Alert archive / Florida / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 41, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Mar 25, 2005, 9:33 AM EST for Franklin County, Liberty County, Florida. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 25, 2005, 9:33 AM EST (14:33 UTC)
- Expired
- Mar 25, 2005, 10:15 AM EST
- In force
- 42 min
- Issued by
- NWS Tallahassee, FL
- Area
- Counties, with a storm outline in the text
Counties Franklin County, FL, Liberty County, FL
The radar
The Tallahassee radar (KTLH), 64 km from the middle of the area, began a volume at 14:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 25, 5:35 AM EST | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 2.6 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 243 J/kg
- Mixed-layer CIN
- -188 J/kg
- Mixed-layer LCL
- 535 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 346 m²/s²
- 0-3 km storm-relative helicity
- 449 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 9.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KTAE 251434
SVRTAE
FLC037-077-251515-
/O.NEW.KTAE.SV.W.0041.050325T1433Z-050325T1515Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
933 AM EST FRI MAR 25 2005
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL FRANKLIN COUNTY IN FLORIDA
SOUTHERN LIBERTY COUNTY IN FLORIDA
* UNTIL 1015 AM EST
* AT 930 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR OWL LANDING...OR ABOUT 20 MILES NORTH OF
APALACHICOLA...AND MOVING EAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MORGAN PLACE BY 1000 AM EST...
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN TALLAHASSEE. OR YOU
CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN TALLAHASSEE DIRECTLY AT
850-942-8833 TO REPORT SEVERE WEATHER.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE WARNED AREA.
LAT...LON 2991 8493 2993 8500 2997 8500 3002 8507
3008 8507 3010 8506 3008 8463 2998 8451
2998 8444 2992 8446 2993 8452 2987 8461
$$
12-WATSONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 25, 2:33 AM EST, 7 hours earlier.
Area forecast discussion, Mar 25, 2:33 AM EST, 7 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 233 AM EST FRI MAR 25 2005 .SYNOPSIS...THE 03 UTC SURFACE ANALYSIS SHOWED AN EAST-WEST ORIENTED WARM FRONT ACROSS THE NORTHERN GULF. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS HAVE BEEN DEVELOPING ALONG AND NORTH OF THIS FRONT. IN FACT, WE WITNESSED AN IMPRESSIVE STORM SPLIT OVER APALACHEE BAY. IN THIS CASE THE LEFT MOVER (WHICH IS CURRENTLY MOVING INTO TAYLOR COUNTY) IS NEARLY AS IMPRESSIVE AS THE RIGHT MOVER, AND WEVE SEEN SOME VERY IMPRESSIVE CROSS SECTIONS WITH THIS LEFT MOVER INDICATING THE POTENTIAL FOR UNUSUALLY LARGE HAIL. OTHER THAN THOSE TWO SUPER CELLS MOST OF THE RAIN HAS BEEN SHOWERY AND DISORGANIZED. THE LONG TERM VAPOR LOOP SHOWS THE SHORT WAVE TROUGH THAT RACED ACROSS NORTHERN MEXICO YESTERDAY MORNING IS NOW MOVING EAST OVER OUR AREA, AND THIS HAS PROBABLY HELPED IN THE INITIATION OF DEEP MOIST CONVECTION NEAR THE FRONT. && .SHORT TERM...THE RAIN SHOULD TAPER OFF LATER THIS MORNING AS THE WARM FRONT MOVES RAPIDLY NORTHWARD AND THE SHORT WAVES RACES OFF TO THE EAST. WE WILL INCLUDE THE MENTION OF STRONG STORMS GIVEN THE IMPROVING INSTABILITY AND DEEP LAYER VERTICAL SHEAR. MOIST ONSHORE FLOW OVER THE COOLER SHELF WATERS AND LAND MASS MAY PRODUCE AREAS OF DENSE FOG TONIGHT AND SATURDAY MORNING. THE NEXT SIGNIFICANT RAIN CHANCES WILL BE SATURDAY AFTERNOON THROUGH SUNDAY NIGHT, AS A COMPLICATED FRONTAL SYSTEM OVER THE SOUTHEAST U.S. INTERACTS WITH AN ACTIVE SUBTROPICAL JET AND ABUNDANT DEEP LAYER MOISTURE AND INSTABILITY. ALTHOUGH THE MODELS STILL DIFFER ON THE DETAILS, THERE IS ENOUGH OF A CONSENSUS THAT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP DURING THIS TIME FRAME. WE ARE GROWING INCREASINGLY CONCERNED ABOUT THE SEVERE WEATHER THREAT THIS WEEKEND. IT WOULD BE UNUSUAL TO HAVE SUCH A LONG PERIOD (24-36 HOURS) OF FAVORABLE SEVERE WEATHER PARAMETERS IN THIS AREA, BUT NUMERICAL GUIDANCE IS FORECASTING THIS SCENARIO. OF PARTICULAR CONCERN IS THE ABUNDANT INSTABILITY AND DEEP LAYER VERTICAL WIND SHEAR. WITH A QUASI-STATIONARY FRONTAL BOUNDARY NEAR OR JUST NORTH OF OUR REGION SATURDAY AFTERNOON AND EVENING, THERE COULD BE ENHANCED 0-1 KM SHEAR AND A TORNADO THREAT. ANOTHER WAVE OF SEVERE WEATHER WILL BE POSSIBLE IF A POWERFUL SQUALL DEVELOPERS AHEAD OF AN APPROACHING COLD FRONT SUNDAY MORNING. WE WILL BEGIN TO ALERT THE PUBLIC ABOUT THIS THREAT FOR THE MORNING PACKAGE. && .MARINE...WINDS AND SEAS WILL BE AT CAUTION LEVELS TODAY BEFORE SUBSIDING TONIGHT. ANOTHER ROUND OF CAUTION LEVELS WILL OCCUR SATURDAY NIGHT AND SUNDAY AHEAD OF THE NEXT FRONTAL SYSTEM. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 80 60 81 65 / 50 20 40 60 PANAMA CITY 77 63 79 66 / 50 20 40 60 DOTHAN 78 60 82 64 / 30 10 40 70 ALBANY 78 58 81 63 / 30 10 40 70 VALDOSTA 79 61 82 66 / 50 10 40 60 CROSS CITY 78 62 79 67 / 50 20 40 50 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. && FOURNIER
Hazardous weather outlook, Mar 25, 3:55 AM EST, 5 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 355 AM EST FRI MAR 25 2005 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750- 755-770-775-252050- BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA- CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA- DALE AL-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL- GADSDEN FL-GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL- INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL- LANIER GA-LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA- MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA- THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA- INCLUDING THE CITIES OF...ABBEVILLE...ADEL...ALBANY...APALACHICOLA... ASHBURN...BAINBRIDGE...BLAKELY...BLOUNTSTOWN...BONIFAY...CAIRO... CALLAWAY...CAMILLA...CARRABELLE...CHIPLEY...COLQUITT...COTTONWOOD... CRAWFORDVILLE...CROSS CITY...CUTHBERT...DALEVILLE...DAWSON... DE FUNIAK SPRINGS...DONALSONVILLE...DOWNTOWN DOTHAN...ELBA... ENTERPRISE...FITZGERALD...FORT GAINES...FORT RUCKER...GENEVA... GEORGETOWN...HEADLAND...LAKELAND...LEESBURG...MADISON...MARIANNA... MAYO...MONTICELLO...MORGAN...MOULTRIE...NASHVILLE...NEWTON... OCILLA...OZARK...PANAMA CITY...PANAMA CITY BEACH...PELHAM...PERRY... PORT ST. JOE...PUTNEY...QUITMAN...SANTA ROSA BEACH...ST. MARKS... STEINHATCHEE...SYLVESTER...TALLAHASSEE...THOMASVILLE...TIFTON... VALDOSTA AND VERNON 355 AM EST FRI MAR 25 2005 THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE ADJACENT COASTAL WATERS. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY. AN UPPER LEVEL DISTURBANCE IS INTERACTING WITH A WARM FRONT AND PRODUCING SCATTERED SHOWERS AND THUNDERSTORMS THIS MORNING. A FEW OF THESE STORMS HAVE BEEN SEVERE...WITH REPORTS OF LARGE HAIL. THIS THREAT WILL CONTINUE UNTIL THIS AFTERNOON. AS THE AFTERNOON GOES ON MOST OF THE RAIN WILL END AS THE WARM FRONT MOVES NORTH OF THE REGION AND THE UPPER LEVEL DISTURBANCE MOVES EAST. .DAYS TWO THROUGH SEVEN... THERE IS A MODERATE RISK OF SEVERE WEATHER SATURDAY AFTERNOON THROUGH SUNDAY MORNING. A COMPLEX FRONTAL SYSTEM WILL BE POSITIONED WEST AND NORTHWEST OF THE REGION SATURDAY AND SATURDAY NIGHT. THE PROXIMITY OF THIS FRONT...COMBINED WITH FAVORABLE INSTABILITY AND VERTICAL WIND SHEAR...WILL GIVE THIS REGION AN ENHANCED SEVERE WEATHER THREAT. THIS THREAT WILL LAST FOR A LONGER PERIOD OF TIME THAN NORMAL...POSSIBLY FOR A PERIOD OF 24 TO 36 HOURS. PLEASE MONITOR THE LATEST FORECASTS FOR UPDATES ON THIS POTENTIALLY SERIOUS SITUATION. A COLD FRONT WILL MOVE EAST SUNDAY NIGHT AND MONDAY MORNING...BRINGING WITH IT A SQUALL LINE. SOME OF THE STORMS IN THIS SQUALL LINE MAY BE SEVERE SUNDAY MORNING. THE RAIN WILL END MONDAY AS COOLER DRIER AIR MOVES INTO THE AREA. .SPOTTER CALL TO ACTION STATEMENT... SOME OF THESE STORMS MAY APPROACH SEVERE LIMITS...AND SPOTTER ACTIVATION MAY BE REQUIRED. .RIP CURRENTS... THERE IS A MODERATE RISK OF RIP CURRENTS TODAY ALONG THE FLORIDA PANHANDLE AND BIG BEND COASTS. A RIP CURRENT IS A STRONG NARROW CURRENT OF WATER FLOWING FROM THE BEACH THROUGH THE SURF ZONE. IT CAN RAPIDLY CARRY A SWIMMER INTO DEEPER WATER. FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS. FOURNIER
In the hours before
Special weather statement, Mar 25, 5:35 AM EST, 3 hours 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 535 AM EST FRI MAR 25 2005 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-251800- BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA- CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA- DALE AL-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL- GADSDEN FL-GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL- INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL- LANIER GA-LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA- MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA- THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA- INCLUDING THE CITIES OF...ABBEVILLE...ADEL...ALBANY...APALACHICOLA... ASHBURN...BAINBRIDGE...BLAKELY...BLOUNTSTOWN...BONIFAY...CAIRO... CALLAWAY...CAMILLA...CARRABELLE...CHIPLEY...COLQUITT...COTTONWOOD... CRAWFORDVILLE...CROSS CITY...CUTHBERT...DALEVILLE...DAWSON... DE FUNIAK SPRINGS...DONALSONVILLE...DOWNTOWN DOTHAN...ELBA... ENTERPRISE...FITZGERALD...FORT GAINES...FORT RUCKER...GENEVA... GEORGETOWN...HEADLAND...LAKELAND...LEESBURG...MADISON...MARIANNA... MAYO...MONTICELLO...MORGAN...MOULTRIE...NASHVILLE...NEWTON... OCILLA...OZARK...PANAMA CITY...PANAMA CITY BEACH...PELHAM...PERRY... PORT ST. JOE...PUTNEY...QUITMAN...SANTA ROSA BEACH...ST. MARKS... STEINHATCHEE...SYLVESTER...TALLAHASSEE...THOMASVILLE...TIFTON... VALDOSTA AND VERNON 535 AM EST FRI MAR 25 2005 THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...EFFECTIVE UNTIL 100 PM EST FRIDAY AFTERNOON (NOON CST). THIS WATCH INCLUDES THE FOLLOWING COUNTIES: IN ALABAMA...COFFEE...GENEVA...DALE...HENRY...AND HOUSTON. IN FLORIDA...WALTON...HOLMES...WASHINGTON...BAY...JACKSON... CALHOUN...GULF...GADSDEN...LIBERTY...FRANKLIN...LEON...WAKULLA... JEFFERSON...MADISON...TAYLOR...DIXIE...AND LAFAYETTE. IN GEORGIA...QUITMAN...CLAY...EARLY...MILLER...SEMINOLE...RANDOLPH... CALHOUN...BAKER...DECATUR...TERRELL...DOUGHERTY...MITCHELL...GRADY... LEE...WORTH...COLQUITT...THOMAS...TURNER...TIFT...COOK...BROOKS...BEN HILL...IRWIN...BERRIEN...LANIER...AND LOWNDES. REMEMBER A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PEOPLE IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. 17-GOULD
Local storm report, Mar 25, 6:50 AM EST, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
650 AM EST FRI MAR 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 AM HAIL 5 E MADISON 30.47N 83.33W
03/25/2005 0.88 INCH MADISON FL EMERGENCY MNGR
EMERGENCY MANAGER REPORTS NICKEL SIZE HAIL
&&
MCNATTLocal storm report, Mar 25, 7:09 AM EST, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
709 AM EST FRI MAR 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 AM HAIL 1 N LEE 30.43N 83.30W
03/25/2005 1.75 INCH MADISON FL EMERGENCY MNGR
EMERGENCY MANAGER REPORTED GOLFBALL SIZE HAIL
&&
MCNATTLocal storm report, Mar 25, 7:31 AM EST, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
731 AM EST FRI MAR 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 AM HAIL 10 SE CROSS CITY 29.53N 83.01W
03/25/2005 1.00 INCH DIXIE FL LAW ENFORCEMENT
COUNTY JAIL OFFICIALS REPORT QUARTER SIZE HAIL
&&
MCNATTThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 1:48 AM EST | Severe Thunderstorm Warning | TAE | Taylor | 57 min |
| Mar 25, 2:34 AM EST | Severe Thunderstorm Warning | TAE | Lafayette, Madison, Taylor | 56 min |
| Mar 25, 4:29 AM EST | Severe Thunderstorm Warning | TAE | Madison | 16 min |
| Mar 25, 5:23 AM EST | Severe Thunderstorm Warning | TAE | Taylor | 37 min |
| Mar 25, 5:56 AM EST | Severe Thunderstorm Warning | TAE | Dixie, Taylor | 49 min |
| Mar 25, 6:43 AM EST | Severe Thunderstorm Warning | TAE | Dixie | 32 min |
| Mar 25, 12:12 PM EST | Severe Thunderstorm Warning | TAE | Dixie | 63 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.